MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM

ENCORE MEDICAL L.P. RSP SHOULDER; BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM
Model Number 508-00-436
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product complaint was discovered during a review of a legal claim.It was submitted via email by the legal department to the djo surgical contact in quality assurance.This quality assurance contact passed away shortly after receiving the complaint and no other djo surgical personnel was made aware of this issue until (b)(4) 2018.Changes are being put in place to ensure that these types of notifications will be sent to more than one individual in the quality assurance and regulatory affairs departments.
 
Event or Problem Description
Complaint - due to an infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The date of the surgery is unknown therefore the time in vivo could not be determined.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: primary component changed after receiving additional information.Manufacturer narrative: the reason for this revision surgery was due to an infection.The previous surgery and the revision detailed in this investigation occurred 3.9 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7382992
Report Number1644408-2018-00285
Device Sequence Number19210641
Product Code PHX
UDI-Device Identifier00888912024686
UDI-Public(01)00888912024686
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Model Number508-00-436
Device Catalogue Number508-32-104
Device Lot Number866C1373
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer04/11/2018
05/22/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date04/12/2018
05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
415-00-120, LOT 7712141-12; 415-00-120, LOT 7716131; 506-00-010, LOT 816C1100; 506-03-114, LOT 831C1343; 506-03-114, LOT 831C1351; 506-03-118, LOT 832C1073; 506-03-122, LOT 833C1074; 506-03-122, LOT 833C1277; 506-03-126, LOT 834C1072; 506-03-126, LOT 834C1299; 506-03-130, LOT 835C1048; 508-00-000, LOT 848C1292; 508-00-032, LOT 855C1161; 508-32-101, LOT 862C1180; 508-32-204, LOT 769P1195; 508-36-101, LOT 869C2122; 510-00-012, LOT 981F1262; 415-00-120, LOT 7716131; 506-03-114, LOT 831C1343; 506-03-114, LOT 831C1351; 506-03-122, LOT 833C1277; 506-03-126, LOT 834C1299; 508-32-204, LOT 769P1195; 508-36-101, LOT 869C2122; 510-00-012, LOT 981F1262
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR